Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Can Mirapex cause a rash?


  • Please log in to reply
5 replies to this topic

#1 Daven

Daven

    Advanced Member

  • Members
  • PipPipPip
  • 451 posts
  • LocationNorthern Virginia

Posted 21 January 2013 - 11:00 AM

I've been taking Mirapex for approximetely 6 weeks now. I titrated up to .50mg every 8 hours with the exception of the 7:00 am dose when I only take .25mg when I'm working. Mirapex makes me to sleepy and enhances my fatigue at work. Over the last month, I've developed a rash around my ankles and on the tops of my feet. For the most part it doesn't bother me but it can be a little itchy sometimes. Could this be caused by Mirapex or should I be searching for some other cause? The only change is starting Mirapex. The rash seems to coincide with when I titrated to .50mg, but I'm not 100% certain as its not real bad and I really don't know exactly when it appeared.

Thanks for the help.

Dave

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,885 posts
  • LocationUniversity of Florida

Posted 21 January 2013 - 12:22 PM

Dave,

Yes, I have seen mirapex and all agonists cause rashes and swelling in the feet and legs (and also amatadine). We usually wean it off slowly as it could take 4-6 weeks to resolve (if related) and we replace with levodopa or madopar.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#3 Daven

Daven

    Advanced Member

  • Members
  • PipPipPip
  • 451 posts
  • LocationNorthern Virginia

Posted 21 January 2013 - 03:59 PM

Thanks for the reply. I will bring this up with my Doctor Wednesday afternoon.

#4 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,885 posts
  • LocationUniversity of Florida

Posted 21 January 2013 - 05:45 PM

Good luck.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#5 Daven

Daven

    Advanced Member

  • Members
  • PipPipPip
  • 451 posts
  • LocationNorthern Virginia

Posted 23 January 2013 - 09:16 PM

I saw my MDS this afternoon. He's unsure if the rash is caused by the Mirapex. He said it looked more like a contact rash but I'm unsure of what new thing I may have come in contact with that would cause it. Because my peripheral neuropathy is so bad in my feet, the only time I wear shoes is to go outside. I sit at my desk at work barefoot all day and I wear slippers when I get up to leave my office. He had me scale back the Mirapex to be safe and he scheduled me an appointment with a Dermatologist in his building for Friday afternoon. I'm to report back to him right after my appointment with the Dermatologist on his findings.

On a separate subject, He's still not 100% certain that I have Parkinson's because I lack certain symptoms such as rigidity, slow movement, speech changes, writing changes, facial masking to name a few. I do however have a little stiffness which could easily be explained away to other causes being I have serious spine issues, no right arm swing, minor tremor in my right hand, a minor+ tremor in my right foot, and bouts of fatigue throughout the day. I asked him if it wasn't PD, what else could it be? He said it could be psychological, but he agreed with me that that was probably not the case. My question for you would be, at what point would we start looking at other causes if my symptoms don't seem to be getting worse? In other words, what is the average progression rate of Parkinson's? What can I expect the next month, 6 months, or year?

Thanks for your assistance.

Dave

#6 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,885 posts
  • LocationUniversity of Florida

Posted 25 January 2013 - 05:17 PM

It is hard to know as PD progresses slowly. If you are at all unsure get another expert opinion and also ask your doc if a DAT scan may be helpful.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users